MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 232453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.(b)(4) as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during a bridge enhanced anterior cruciate ligament repair procedure on (b)(6)2024, the combo beath pin ea device tip was broken off while drilling femoral tunnel.It was reported that a new pin was opened and the tunnel was redrilled to complete the procedure.There was a ten minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d4, h4: the device manufacture date and expiration date were unavailable in the initial medwatch report.The device manufacture date and expiration date has been identified and updated accordingly.Investigation summary
=
> the device associated with this report was returned to depuy synthes mitek for evaluation.¿ upon visual inspection revealed that the combo beath pin ea was broken near the tip.Also foreign matter was found on the tip, presumable biological matter.The overall complaint was confirmed as the observed condition of the combo beath pin ea would have contributed to the complained issue.The manufacturer performed an investigation with the following results: an in-progress control has been performed on 9 parts chosen randomly by a certified operator and have been inspected.The result of this process check is successful, none of the 9 parts were non-conforming.The batches have been assembled by operators trained and certified on the process validated in production.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.Effect of having a tip broken off for product code 232453 has been evaluated by combining probability and severity levels.Complaint (this complaint) has been received over 11803 parts produced since 2017 for having a tip break off while drilling femoral tunnel.With a ratio of 0.0085% < 0.02% and is ranking 1(=improbable and negligible), this risk is acceptable.1 nr was found during search between 2017-2024 with the item.0 nr for the same defect.The analysis showed that the production controls implemented must guarantee 100% detection of this type of problem if it was generated in neuchâtel.Multiple 100% control, guarantee that this type of defect does not occur in the manufacturing process.It can be concluded that it is highly unlikely that these defects were generated during the manufacturing process.Multiple controls 100% and in-process control ensures that manufactured products meet design specifications.Based on the above, it is confirmed that the manufacturing process was performed in accordance with the validated process.As per additional information from the manufacturer, the engraved number for device 232453 refers to the traceability of the component supplier, not the traceability of finished product.Device history record review: a device history record review was performed which indicated that there was a non-conformance unrelated to the reported malfunction.All the issues identified were resolved prior to product release.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.As per ifu, inspect for damage prior to use.Replace a damaged, worn, or bent instrument.Do not attempt to sharpen, straighten, or repair, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Correction: d4: the device lot number was reported as 2309001 in the previous report.The lot number has been updated to 240l050.Udi: (b)(6).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.

Brand Name
COMBO BEATH PIN EA
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18795854
Report Number1221934-2024-00593
Device Sequence Number7144109
Product Code HWE
UDI-Device Identifier10886705024544
UDI-Public10886705024544
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232453
Device Lot Number240L050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/07/2024
03/08/2024
03/21/2024
Not provided
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/08/2024
03/11/2024
04/08/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown